Duke Mathematical Journal

Class group L-functions

W. Duke, J. Friedlander, and H. Iwaniec

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 79, Number 1 (1995), 1-56.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11R42: Zeta functions and $L$-functions of number fields [See also 11M41, 19F27]
Secondary: 11F72: Spectral theory; Selberg trace formula 11M41: Other Dirichlet series and zeta functions {For local and global ground fields, see 11R42, 11R52, 11S40, 11S45; for algebro-geometric methods, see 14G10; see also 11E45, 11F66, 11F70, 11F72}


Duke, W.; Friedlander, J.; Iwaniec, H. Class group $L$ -functions. Duke Math. J. 79 (1995), no. 1, 1--56. doi:10.1215/S0012-7094-95-07901-0. https://projecteuclid.org/euclid.dmj/1077284962

Export citation


  • [BS] A. Baker and A. Schinzel, On the least integers represented by the genera of binary quadratic forms, Acta Arith. 18 (1971), 137–144.
  • [Bu] D. A. Burgess, On character sums and primitive roots, Proc. London Math. Soc. (3) 12 (1962), 179–192.
  • [Bue] D. Buell, Class groups of quadratic fields, Math. Comp. 30 (1976), no. 135, 610–623.
  • [DI] J.-M. Deshouillers and H. Iwaniec, Kloosterman sums and Fourier coefficients of cusp forms, Invent. Math. 70 (1982), no. 2, 219–288.
  • [Du] W. Duke, Hyperbolic distribution problems and half-integral weight Maass forms, Invent. Math. 92 (1988), no. 1, 73–90.
  • [DFI1] W. Duke, J. Friedlander, and H. Iwaniec, Bounds for automorphic $L$-functions, Invent. Math. 112 (1993), no. 1, 1–8.
  • [DFI2] W. Duke, J. Friedlander, and H. Iwaniec, Bounds for automorphic $L$-functions II, Invent. Math. 115 (1994), no. 2, 219–239.
  • [FI] J. Friedlander and H. Iwaniec, A mean-value theorem for character sums, Michigan Math. J. 39 (1992), no. 1, 153–159.
  • [Ga] C. F. Gauss, Disquisitiones Arithmeticae, Springer-Verlag, New York, 1986, English Edition.
  • [Ge] III, F. Gerth, Extension of conjectures of Cohen and Lenstra, Exposition. Math. 5 (1987), no. 2, 181–184.
  • [GR] I. S. Gradshteyn and I. M. Ryzhik, Table of Integrals, Series, and Products, Academic Press, Orlando, 1980.
  • [GrRi] S. W. Graham and C. J. Ringrose, Lower bounds for least quadratic non-residues, Analytic Number Theory (Allerton Park, IL, 1989), Progr. Math., vol. 85, Birkhäuser, Boston, 1990, pp. 269–309.
  • [HR] H. Halberstam and H.-E. Richert, Sieve Methods, Academic Press, London, 1974.
  • [H-B] D. R. Heath-Brown, On a paper: “On the least integers represented by the genera of binary quadratic forms”, Acta Arith. 35 (1979), no. 2, 203–207.
  • [He] H. Hecke, Eine neue Art von Zetafunktionen und ihre Benziehungen zur Verteilung der Primzahlen I, Math. Z. 1 (1918), 357–376.
  • [Iw] H. Iwaniec, Introduction to the spectral theory of automorphic forms, Rev. Mat. Iberoamericana, to appear.
  • [IS] H. Iwaniec and P. Sarnak, $L^\infty$-norms of eigenfunctions of arithmetic surfaces, Ann. of Math.(2), to appear.
  • [KS] S. Katok and P. Sarnak, Heegner points, cycles and Maass forms, Israel J. Math. 84 (1993), no. 1-2, 193–227.
  • [Ma] H. Maass, Über die räumliche Verteilung der Punkte in Gittern mit indefiniter Metrik, Math. Ann. 138 (1959), 287–315.
  • [MO] W. Magnus and F. Oberhettinger, Formulas and Theorems for the Special Functions of Mathematical Physics, Chelsea, New York, 1949.
  • [Se] J.-P. Serre, Modular forms of weight one and Galois representations, Algebraic Number Fields: $L$-functions and Galois Properties (Proc. Sympos., Univ. Durham, Durham, 1975) ed. A. Frölich, Academic Press, London, 1977, pp. 193–268.
  • [Si] C. L. Siegel, Über die Classenzahl quadratischer Zahlkörper, Acta Arith. 1 (1935), 83–86.
  • [Si2] C. L. Siegel, Lectures on Advanced Analytic Number Theory, Notes by S. Raghavan. Tata Institute of Fundamental Research Lectures on Mathematics, No. 23, Tata Institute, Bombay, 1965.